MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 12/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
Terumo medical received a user facility medwatch report # (b)(4).The event description states: "introducer sheath arterial dilators - blood poured out of hemostasis valve - explanted and replaced.Tavr procedure successfully performed.Patient to icu in stable condition.9 fr sheath placed in patient's body.Once the dilator for the sheath was removed, we realized the diaphragm for the sheath was broken and arterial blood was squirting out the sheath.We replaced the whole sheath with another 9 fr sheath, and it started leaking as well, but not quite as bad.The device failed.The device did not do what is was supposed to do." additional information was received on 20february2020: the second device (terumo pinnacle introducer sheath fr.) was utilized - replacing the first device (explanted).The second was how they completed the procedure.The estimated blood loss was estimated to be 50cc's.The patient was brought to the hybrid operating room and after suitable conscious sedation was obtained the patient was prepped and draped in a sterile manner.A right femoral arterial sheath was placed.The left femoral arterial and venous sheath were placed.The pacemaker lead was advanced into the right ventricular apex under fluoroscopic guidance through the left femoral venous sheath.Then through the right femoral arterial sheath the edwards deployment device containing a edwards 23 mm sapien 3 valve was advanced under careful fluoroscopic guidance up into the aortic arch and down into the ascending aorta across the aortic valve.Cine angiography confirmed appropriate placement.Rapid sequence pacing was then undertaken to induce hypotension and the transcatheter aortic valve was insufflated partially with repeat cineangiography insuring proper placement.The valve was then fully deployed.Rapid sequence pacing was terminated, the balloon was deflated and the transcatheter deployment device was withdrawn back across the aortic valve into the ascending aorta.Trans-thoracic echo confirmed satisfactory placement of prosthetic valve with trace aortic regurgitation.Angiography demonstrated no impairment of left main coronary flow.The patient's hemodynamics were satisfactory.The deployment device was then withdrawn along with other catheters and wires.The right femoral artery sheath was fully removed, and hemostasis achieved with a perclose device.Likewise, the left femoral artery sheath was withdrawn, and hemostasis obtained.The femoral venous sheaths were also withdrawn with good hemostasis.The patient was returned to the intensive care unit in stable condition.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update the h3 section and to provide the completed investigation results.One 9fr introducer sheath and the dilator were received for product evaluation.During decontamination of the sheath and dilator, the dilator could not be removed from the sheath.It was noted that the valve had dislodged from the sheath and was been pushed down the sheath shaft while the dilator was mated to the sheath, causing the dilator to be stuck inside the sheath.With great force, the dilator was removed from the sheath.The valve could be seen at the tip of the sheath nested inside the shaft.The valve was removed by reinserting the dilator inside the sheath; the valve came out of the sheath distal tip.To check for damage at the crosscut valve, the valve was dissected and observed under microscope.Damage was observed at the center of the crosscut valve.The valve was also deformed into an oval shape, likely because the valve was dislodged from the hub and pushed down into the sheath shaft.Based on the provided information and investigation results there is no evidence that this event was related to a device defect or malfunction.Based on the investigation results, it is likely that the dilator was inserted off-center into the hub, dislodging the valve from its intended orientation.However, the exact cause of the reported event cannot be determined based on the available information.

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton, md
MDR Report Key9802195
Report Number1118880-2020-00061
Device Sequence Number572632
Product Code DYB
UDI-Device Identifier00389701007281
UDI-Public00389701007281
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberN/A
Device Catalogue NumberRSS901
Device Lot NumberWG20
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2020
Initial Date Received by Manufacturer 01/07/2020
Supplement Date Received by Manufacturer03/23/2020
Initial Report FDA Received Date03/06/2020
Supplement Report FDA Received Date03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETERS AND WIRES; FEMORAL ARTERIAL SHEATH, VENOUS SHEATH; PACEMAKER, EDWARDS 23 MM SAPIEN 3 VALVE; TRANSCATHETER, PROSTHETIC VALVE, PERCLOSE DEVICE
Patient Age74 YR
Patient Weight84